Flash Flood, Prince Edward
- When
- June 8, 10:16 PM EST
- Where
- Prince Edward County, 1.49 mi NNE of Worsham to 1.55 mi NNE of Worsham
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 37.250, -78.440
Flooding was reported by the public in Kingsville.
An area of low pressure tracked across the Ohio Valley on June 8. A stationary front attached to the low was located across central to southeast Virginia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
An area of low pressure tracked across the Ohio Valley on June 8. A stationary front attached to the low was located across central to southeast Virginia. Meanwhile, a secondary surface low formed along the stationary front during the evening of June 8. Scattered storms developed during the afternoon and evening of June 8 and produced locally heavy rain and flooding across portions of central Virginia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 8, 9:59 PM EST, 17 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 1059 PM EDT Sun Jun 8 2025 .SYNOPSIS... A warm front lifts north across the area this afternoon with scattered showers and storms continuing into early tonight. A cold front moves across the area on Tuesday, bringing additional scattered showers and storms. Dry and warm weather returns Wednesday and Thursday with unsettled weather returning Friday into next weekend. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... As of 1055 PM EDT Sunday... Key Messages: - Convective Watches have been allowed to expire. Showers and storms taper off over the next few hours. Some locally heavy rainfall is possible. - Drying out toward sunrise with areas of fog and low stratus developing into Monday morning. Latest analysis reveals sfc cold front just west of the local area, with a slow-moving warm front draped across the northern neck into the Delmarva. Aloft, a strong shortwave continues to cross the northern mid-Atlantic this evening, and will push offshore through 06z or so. Severe threat has waned significantly, and SVR/TOR watches were allowed to expire at 02z. PWATs of 1.5-1.6" remain into the overnight and with some additional shortwaves pushing across the area, we will continue to see a heavy rain threat for the next couple of hours until some subsidence finally pushes in and allows for some diminishing/clearing trends overnight. Lows tonight fall into the mid-upper 60s. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... As of 335 PM EDT Sunday... Key Messages: - Isolated strong to severe storms are possible late Monday afternoon into Monday night. - Scattered showers and storms develop Tuesday with isolated strong to severe storms possible. Aloft, an upper level trough continues to push towards the area on Mon with an embedded shortwave rounding the base of the trough mainly Mon evening into Mon night. As such, expect mostly dry weather Mon apart from an isolated shower or storm (15-20% PoPs). As the shortwave arrives Mon night, expect convection to increase in coverage with PoPs increasing to 35-45% by late Mon night. SPC has the entire FA under a Marginal risk for severe weather on Mon (level 1/5) due to the potential of an isolated damaging wind gust. SPC also has a small portion of NE NC under a 2% tornado chance Mon, however, confidence is low in any tornado threat. The trough weakens as it moves towards the region on Tue. Meanwhile, a cold front pushes E across the area. As such, expect scattered showers and storms to develop ahead of and along the front with PoPs increasing to 60-80% by Tue afternoon across E portions of the FA. Will note that some uncertainty remains regarding the timing of the front. If the front moves through faster, then the severe threat will likely be more limited to the coast. Conversely, if the front slows, then the severe threat may become more widespread. Given the uncertainty, SPC has a Marginal risk for severe weather across most of the area on Tue with damaging winds the primary threat. Highs in the 80s Tue and Wed are expected with highs Tue a bit warmer (mainly upper 80s to near 90F SE). Lows around 70F Mon night and around 60F W to upper 60s E Tue night are expected. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... As of 340 PM EDT Sunday... Key Message: - Drier weather arrives midweek with shower/storm chances returning Friday into the weekend. Zonal flow with weak ridging likely develops from mid to late week with a larger ridge developing across the central CONUS next weekend. At the surface, high pressure builds in Wed into Thu, allowing for mostly dry weather. Cannot rule out an isolated shower or storm Friday. Otherwise, an unsettled pattern develops next weekend with mainly diurnal, scattered showers/storms possible. Temps warm through Fri with highs in the lower 90s Thu and Fri. Temps remain warm but moderate into next weekend. && .AVIATION /03Z MONDAY THROUGH FRIDAY/... As of 915 PM EDT Sunday... Mainly VFR to MVFR CIGs prevail at the terminals to begin the 00z/9 TAF period. Localized IFR in scattered showers and storms along the coast and in BR/low stratus over the eastern shore, with convection tapering off from west to east by in the next few hours through 06z/2a Mon. The timing of any given shower or storm hitting any given terminal remains unclear given the scattered nature of the convection. As such, have used mainly TEMPOs and VCTS to try and narrow down the timing somewhat. CIGs remain in IFR/LIFR over the eastern shore through around 15z Mon, and will also be possible at RIC from 8-13z Monday. Elsewhere, CIGs likely remain mainly vfr to high-end MVFR overnight. CIGs improve to VFR everywhere by early Mon afternoon. Additionally, patchy fog is possible overnight into early Mon morning at SBY, RIC, and PHF with the greatest chance at SBY/PHF. Outlook: Generally dry conditions are expected Mon apart from a few isolated showers or storms. Additional scattered showers and storms move through on Tue with flight restrictions possible. && .MARINE... As of 255 PM EDT Sunday... Key Messages: - Sub-Small Craft Advisory conditions are expected to continue into next week. - Potential for scattered strong thunderstorms to impact the waters through this evening. This afternoon, ~1004mb low pressure is centered over Eastern Ohio, with a warm front extending SE into the local waters. A cold front is located well west of the area and will approach the waters later tonight into Monday morning. Expect the period of largely benign marine conditions to continue tonight through much of the week. Several weak areas of low pressure are expected to form along a stalled frontal boundary through Tuesday before the front is finally able to drop south of the local waters. The main concern through this evening will come from the potential for several rounds of strong/severe storms. Stronger storms will have the potential to produce strong wind gusts, frequent lightning, and waterspouts. Guidance suggests a somewhat stronger area of low pressure may form along the front on Tuesday and allow the boundary to slip south of the local waters as the low moves offshore. Some enhanced SW flow (~15 kt) is possible ahead of the frontal passage but widespread SCA conditions are unlikely. High pressure returns by midweek. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...Dense Fog Advisory until 9 AM EDT Monday for ANZ650. && SYNOPSIS...RMM NEAR TERM...MAM/RMM SHORT TERM...RMM LONG TERM...RMM AVIATION...RMM MARINE...AJB/RHR
Hazardous Weather Outlook National Weather Service Wakefield VA 1002 PM EDT Sun Jun 8 2025 MDZ021>025-VAZ048-061-062-064-069-075>078-082>086-090-099-100- 509>525-100215- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Fluvanna-Cumberland-Goochland-Caroline-Powhatan-Westmoreland- Richmond-Northumberland-Lancaster-Charles City-New Kent-Gloucester- Middlesex-Mathews-James City-Accomack-Northampton-Western Louisa- Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 1002 PM EDT Sun Jun 8 2025 This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, eastern Virginia, north central Virginia and southeast Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. An isolated strong to severe storm is possible Monday with damaging winds as the primary threat. Scattered showers and storms are possible Tuesday with isolated damaging winds possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ012>017-030>032-102-VAZ060-065>068-079>081-087>089-092-093- 095>098-100215- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Prince Edward-Mecklenburg- Lunenburg-Nottoway-Amelia-Brunswick-Dinwiddie-Prince George- Greensville-Sussex-Surry-Southampton-Isle of Wight- Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- 1002 PM EDT Sun Jun 8 2025 This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Hazardous weather is not expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. An isolated strong to severe storm is possible Monday with damaging winds the primary threat. Scattered showers and storms are possible Tuesday with isolated damaging winds possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Special Weather Statement
National Weather Service Wakefield VA
1001 PM EDT Sun Jun 8 2025
VAZ076>078-082>085-090-518-520-522-090245-
Charles City VA-New Kent VA-Middlesex VA-Northumberland VA-
Richmond VA-Eastern King William VA-Lancaster VA-Eastern Essex VA-
Eastern King and Queen VA-Gloucester VA-James City VA-
1001 PM EDT Sun Jun 8 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN GLOUCESTER...
MIDDLESEX...SOUTHEASTERN KING AND QUEEN...NORTHUMBERLAND...NORTHERN
CHARLES CITY...SOUTHEASTERN RICHMOND...NEW KENT...SOUTHEASTERN KING
WILLIAM...NORTHWESTERN JAMES CITY...SOUTHEASTERN ESSEX AND LANCASTER
COUNTIES THROUGH 1045 PM EDT...
At 1000 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from Heathsville to near Church
View to near Ruthville. Movement was east at 30 mph.
HAZARD...Pea size hail, heavy rain, and frequent lightning.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible. Reduced
visibility and minor flooding possible. Frequent cloud to
ground lightning strikes.
Locations impacted include...
New Kent, West Point, Kilmarnock, Urbanna, Fair Port, Robley, King
And Queen Court House, Callao, Lancaster, White Stone, Providence
Forge, Saluda, Farnham, Jamaica, Sharps, Morattico, Heathsville,
Wicomico Church, Church View, and Lewisetta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3802 7647 3797 7641 3795 7634 3791 7626
3789 7624 3789 7619 3774 7625 3740 7662
3740 7719 3767 7689 3800 7658 3802 7650
TIME...MOT...LOC 0200Z 252DEG 26KT 3794 7647 3763 7668 3739 7700
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
MMPreliminary Local Storm Report
National Weather Service Wakefield VA
1002 PM EDT Sun Jun 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM Tstm Wnd Dmg 2 SE Briery Creek Lake 37.17N 78.42W
06/08/2025 Prince Edward VA County Official
Corrects previous tstm wnd dmg report from 2
SE Briery Creek Lake. Tree downed on Worsham
Road near Meherrin Rd. Time is
radar-estimated.
&&
05Preliminary Local Storm Report
National Weather Service Wakefield VA
1023 PM EDT Sun Jun 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM Tstm Wnd Dmg 1 SSW Etna Mills 37.75N 77.27W
06/08/2025 King William VA County Official
Multiple trees snapped along with power
lines down near the intersection of Oak
Grove Lane and Nelsons Bridge Rd. Call came
in at 9:17 according to county officials,
but damage likely occurred before 9 PM based
on radar data.
&&
EISpecial Weather Statement
National Weather Service Wakefield VA
1100 PM EDT Sun Jun 8 2025
VAZ060-066-067-090330-
Lunenburg VA-Nottoway VA-Prince Edward VA-
1100 PM EDT Sun Jun 8 2025
...A STRONG THUNDERSTORM WILL IMPACT PRINCE EDWARD...NORTHWESTERN
LUNENBURG AND NORTHWESTERN NOTTOWAY COUNTIES THROUGH 1130 PM EDT...
At 1100 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hampden Sydney College, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles.
This strong thunderstorm will be near...
Farmville around 1105 PM EDT.
Burkeville around 1120 PM EDT.
Other locations impacted by this storm include Briery Creek Lake,
Tuggle, Prince Edward Station, Briery, Arvins Store, Twin Lakes State
Park, Allens Mill, Nutbush, Burkes Tavern, and Scholfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3735 7855 3733 7851 3734 7846 3731 7840
3730 7835 3732 7834 3731 7832 3735 7826
3736 7826 3736 7824 3730 7823 3728 7815
3695 7820 3705 7845 3708 7844 3709 7848
3713 7851 3715 7855 3715 7860
TIME...MOT...LOC 0300Z 278DEG 27KT 3723 7844
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
EISpecial Weather Statement
National Weather Service Wakefield VA
1104 PM EDT Sun Jun 8 2025
VAZ080-081-514-090345-
Prince George VA-Dinwiddie VA-
Eastern Chesterfield (Including Col. Heights) VA-
1104 PM EDT Sun Jun 8 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CHESTERFIELD...
WESTERN PRINCE GEORGE AND NORTHEASTERN DINWIDDIE COUNTIES...THE CITY
OF COLONIAL HEIGHTS...THE CITY OF HOPEWELL AND THE CITY OF PETERSBURG
THROUGH 1145 PM EDT...
At 1104 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sutherland, or 7 miles north of Dinwiddie, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph, heavy rain, and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles. Reduced visibility and minor flooding possible.
Frequent cloud to ground lightning strikes.
This strong thunderstorm will be near...
Sutherland around 1110 PM EDT.
Petersburg around 1120 PM EDT.
Other locations impacted by this storm include Burgess, Birchett
Estate, Addison, Reams, Petersburg National Battlefield, New Bohemia,
Petersburg Airport, Church Road, Five Forks, and Richard Bland
College.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3723 7769 3724 7766 3727 7764 3729 7761
3728 7720 3707 7725 3700 7738 3715 7771
TIME...MOT...LOC 0304Z 287DEG 19KT 3718 7761
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RogersSpecial Weather Statement
National Weather Service Wakefield VA
1109 PM EDT Sun Jun 8 2025
VAZ084>086-090-520-523>525-090400-
Mathews VA-Hampton/Poquoson VA-Middlesex VA-Newport News VA-
Eastern King and Queen VA-York VA-Gloucester VA-James City VA-
1109 PM EDT Sun Jun 8 2025
...STRONG THUNDERSTORMS WILL IMPACT GLOUCESTER...SOUTHEASTERN
MIDDLESEX...SOUTHEASTERN KING AND QUEEN...YORK...MATHEWS...AND
SOUTHEASTERN JAMES CITY COUNTIES...THE NORTHWESTERN CITY OF
POQUOSON...THE NORTHERN CITY OF NEWPORT NEWS AND THE CITY OF
WILLIAMSBURG THROUGH MIDNIGHT EDT...
At 1109 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Glenns to near Gloucester
Courthouse to College Of William And Mary. Movement was east at 25
mph.
HAZARD...Wind gusts up to 40 mph, heavy rain, and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Reduced visibility and minor flooding
possible. Frequent cloud to ground lightning strikes.
Locations impacted include...
Newport News, Williamsburg, Mathews, Gloucester Courthouse, Queens
Lake, Virginia Institute For Marine Sciences, Deltaville, Gloucester
Point, College Of William And Mary, Seaford, Busch Gardens, Hayes,
Carver Gardens, Tabb, Kings Point, Gwynn, Wicomico, Achilles, Bavon,
and York Terrace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3728 7624 3726 7629 3729 7633 3724 7634
3721 7631 3716 7635 3716 7638 3714 7638
3711 7641 3716 7654 3716 7658 3724 7682
3725 7686 3737 7673 3754 7670 3757 7627
3734 7621
TIME...MOT...LOC 0309Z 279DEG 21KT 3747 7661 3738 7663 3725 7674
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMThe Norfolk radar (KAKQ), 130 km away, was scanning. The volume nearest the first event began at 03:15 UTC.
1 flash flood. Local standard time, as filed.
Flooding was reported by the public in Kingsville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2025Every state in 2025This day in weather historyWarnings in Virginia, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1269766.